| Catalog Number |
788624 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the tail of ureteral stent was cut off while opening the package of ureteral stent.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted visual requirements states to "use unaided eye at 12" to 18" distance under normal room lighting unless otherwise noted." when evaluating the sample provided the separation could be located at the proximal pigtail.The separation appears to be cut due to no stretching or discoloration of the material.The complaint reports that the sample was cut during the opening of the package.The separation is due to mishandling of the product.Also received one photo sample which shows stent laying on top of product packaging with pigtail broken off.Based on photo and physical sample received product does not meet specifications.Although an exact root cause could not be determined a potential root cause could be user does not handle with care, bends sharply.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.